Liver — TransplantLyfe

Liver

mycophenolate (Cellcept)

trisha458Transplant Patient
August 16, 2022 in Liver

Hi, I was looking to see if others feel as crappy on this as I do. I have been on it off and on for 4 years along with prograf. I recently had covid and they took me off of it for 2 weeks. I have had so much back and bone pain for the last 3 months, that I felt BETTER with covid than I do taking it. I was lying in bed wondering why all the pain had gone away. Especially since my husband also had it and had such body pain from covid. I see my transplant dr in 6 weeks and I will discuss it.

Tagged:

1 - 8 of 8 Replies

  • ShelbycreatesExpert
    Transplant Patient

    I'm so sorry you're going through this. I got CMV from my donor kidney 6 months after my transplant. I had a lot of stomach issues that I didn't know were due to the Cellcept. They took me off because it oversuppressed me and made it so I wouldn't heal from the CMV. I thought they'd put me back on it, but they said taking me off would help me not get CMV again. Now I'm on Envarsus (time released Tacro) and prednisone. I'd definitely check with your medical team to see what they can do with your medications. Once I was off of Cellcept, my gastro issues improved drastically. I know that individual cases are different, so you just have to go with what your team says. I tried to talk them into getting me off the prednisone, but that was a firm "NO", but it's worth the ask because you never know what they're going to say.

    August 16, 2022
  • trisha458Transplant Patient

    Thanks for your post. I am seeing my team in a couple of weeks and will be discussing the meds. I have not been on a steroid and hope to avoid that. But it is what it is. They have told me they are hoping to just get me down to prograf but all I can do is follow the regimen and pray.

    August 31, 2022
  • trisha458Transplant Patient

    Update on my post. They took me off Cellcept and I am doing better.

    October 21, 2022
  • ShelbycreatesExpert
    Transplant Patient

    I'm so glad to hear that! The most important thing is to keep your organ healthy...and with as few medications and side effects as possible. I'm very grateful to be off of Cellcept too. I'm grateful it's an option, and happy I'm not taking it anymore (per my doctors' authorization, of course). I hope you continue to heal and feel better!

    October 30, 2022
  • KarinExpert
    Transplant Patient

    For me the GI AEs were the worst! Lost more eight than I wanted and believe me - I love being thin! Horrible diarrhea and nausea…

    November 1, 2022
  • MelsammTransplant Patient

    Wonderful, so glad your feeling better. I was taken off celcept early and put on myfortic.

    November 2, 2022
  • ShelbycreatesExpert
    Transplant Patient

    That sounds terrible. I'm so sorry that happened to you. I had similar side effects, but there was so much going on all at once that I wasn't sure what was due to what. 😫

    November 6, 2022
Sign In or Register to comment.